How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bob Your Own Question
Dr. Bob
Dr. Bob, Medical Doctor
Category: Medical
Satisfied Customers: 6533
Experience:  20 Years in Internal Medicine, Neurology and Sports Medicine
61817858
Type Your Medical Question Here...
Dr. Bob is online now
A new question is answered every 9 seconds

I feel extremely congested face tingiling tired, for a few

Customer Question

i feel extremely congested face tingiling tired
JA: The Doctor can help. Just a couple quick questions before I transfer you. How long have you had the congestion? Have you used any medication for it?
Customer: for a few days yesterday it got really bad headache too
JA: Have you seen a doctor about the headache?
Customer: no cause it only came with the congestion
JA: Anything else in your medical history you think the Doctor should know?
Customer: nope
Submitted: 5 days ago.
Category: Medical
Expert:  Dr. Bob replied 5 days ago.

Hello. An upper respiratory infection in the sinuses can lead to pressure build up and headache. Are you having any fever or chills? Have you tried any medications?

Customer: replied 5 days ago.
I have no fever but I have chills
Customer: replied 5 days ago.
The doctor gave me steroid for the next few days but idk if I should take it
Customer: replied 5 days ago.
i have no fever
Customer: replied 5 days ago.
but i have chills
Expert:  Dr. Bob replied 5 days ago.

That would reduce inflammation and possibly make you feel more comfortable. It might also help to open up the tiny channels draining the sinuses. Decongestants like sudafed and afrin can do this too.

Customer: replied 5 days ago.
is that flonase?
Expert:  Dr. Bob replied 5 days ago.

Once the tubes open, the sinuses can drain themselves of fluid and pressure. This usually brings relief.

Expert:  Dr. Bob replied 5 days ago.

No, flonase is a nasal steroid. It usually takes weeks to begin working. These are much faster acting medications.

Customer: replied 5 days ago.
its very bothersome because my face is tinginling to is that normal?
Expert:  Dr. Bob replied 5 days ago.

The nerves that supply the sinuses are the same ones that supply the face, so this can happen. If the sinuses get infected, the face can actually begin to hurt, as can the upper row of teeth.

Customer: replied 5 days ago.
ok
cause it really only got bad today
Customer: replied 5 days ago.
i could not focus
Expert:  Dr. Bob replied 4 days ago.

Hi. Just checking in to see how you are feeling today? Do you have any further questions?

Customer: replied 4 days ago.
I'm really not feeling well
Customer: replied 4 days ago.
Nose is stuffed
Customer: replied 4 days ago.
Chills
Expert:  Dr. Bob replied 4 days ago.

So the steroids haven't helped yet?

Customer: replied 4 days ago.
I didn't take them
Expert:  Dr. Bob replied 4 days ago.

Oh. Wasn't that recommended by your doctor?

Customer: replied 4 days ago.
Yah I'm nervous about side effects tho
Expert:  Dr. Bob replied 4 days ago.

This would make sense since he examined you, right?

Expert:  Dr. Bob replied 4 days ago.

It's a type of hormone that the body makes anyway. Most people tolerate it quite well. If you don't like the way it makes you feel, you could stop it and call his office for suggestions.

Expert:  Dr. Bob replied 4 days ago.

In the meantime, have you tried a decongestant (e.g. sudafed)?

Customer: replied 4 days ago.
I used Flonase today
Expert:  Dr. Bob replied 4 days ago.

That takes awhile to begin working. You could try Afrin for a few days while you are waiting. It is available otc and works right away. The only problem with it is you can't use it for more than 3-4 days in a row without running the risk of rebound congestion.